1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Late night eating and evening basal

Discussion in 'Insulin' started by mbudzi, Sep 3, 2013.

  1. mbudzi

    mbudzi · Well-Known Member

    Messages:
    92
    Likes Received:
    5
    Trophy Points:
    28
    Hi

    I'm on an AM dose of 6 units Humulin and PM 5.5 units Humulin. The half unit does make a difference and stopped me hypoing at night.

    A few times recently I have been having a small late night snack and finding that my waking BG is in the 4s or I have a mild hypo (mid to late 3s).

    Why is a small snack (taken without any basal insulin) affecting my night-time bolus? What haven't I understood?

    Any suggestions/help appreciated - I thought I had my head around all this. :problem:
     
  2. ConradJ

    ConradJ Type 1 · Well-Known Member

    Messages:
    753
    Likes Received:
    1,087
    Trophy Points:
    158
    Good question... and hopefully one that someone else can stump up with an idea. :idea:

    In the meantime, your BASAL insulin is a long-acting insulin, usually taken just prior to bed - examples are Levemir and Lantus (Glargine)... (unless you're on a pump)

    Your BOLUS insulin is the short-acting insulin that you inject to compensate for any carbohydrates you eat.

    However, you're on humulin, which I believe is a mix of both long and short acting insulin types (???).

    I wholeheartedly recommend you contact your DSN / GP to discuss - maybe your pre-bed carb intake is not sufficient or maybe you need a different type of insulin??? (I've had seven types since diagnosis in '76. :yawn: )

    Good luck,
    Conrad
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook